Priya Menon Priya Menon Scientific Media Editor at Curetalk

Happy Fourth of July!!! and Can Revlimid Cause Symptoms of Angina?

Dear Cure Talk readers, Wish you all a very happy Fourth of July!!! Hope you all have a nice day and enjoy the long weekend!

 

I received this question from one of our Cure Panel participants and he asks,

Can Revlimid cause symptoms of angina?

Well, I researched a bit and this is what I came up with.

Some general information: Revlimid is one of the immunomodulatory agents used in treating multiple myeloma. Revlimid is Lenalidomide taken for treating multiple myeloma. It is usually prescribed by specialist consultants and used in combination with dexamethasone in people who have received at least one previous therapy. Revlimid reduced production of healthy blood cells and hence it is important to monitor your blood levels while on Revlimid.

Revlimid and Angina: Revlimid is indicated to increase risk of getting blood clots in arteries (may cause heart attack/stroke). Cardiac disorders in the form of bradycardia, myocardial infarction, angina pectoris has been found to occur in >1% rate in patients in clinical studies of Revlimid with multiple myeloma.

The FDA approved prescribing information for Revlimid too states the same and can be accessed  here.

Arterial thrombosis is not a common adverse reaction with people suffering from multiple myeloma, but does exist. It is always better to meet a cardiologist and rule out any heart related ailments.

From http://www.ehealthme.com/ds/revlimid/angina+pectoris

Here are the links for some studies and articles that I found during my research:

-           http://www.ncbi.nlm.nih.gov/pmc/articles/PMC3487563/

-          http://www.ncbi.nlm.nih.gov/pubmed/20299513

-          http://www.netdoctor.co.uk/cancer/medicines/revlimid.html

-          http://dailymed.nlm.nih.gov/dailymed/lookup.cfm?setid=5fa97bf5-28a2-48f1-8955-f56012d296be

-          http://www.ehealthme.com/ds/revlimid/angina+pectoris

You can also read some very interesting inputs here on the Myeloma Beacon forum. http://www.myelomabeacon.com/forum/chest-pain-as-a-side-effect-of-revlimid-or-velcade-t1700.html

Related posts:

  1. Happy Fourth of July! Enjoy But Be Safe!
  2. Happy 4th of July! Info about amyloidosis, myeloma-related kidney failure and vitamin B-17
  3. Lenalidomide (Revlimid) plus Dexamethasone can Delay Progression of Smoldering Myeloma to Active Multiple Myeloma
  4. REVLIMID Maintenance Therapy Recommended as ‘Category 1’ by NCCN
  5. Celgene Applies For Approval Of Revlimid As Maintenance Therapy Drug In Europe